Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 131, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 13, 2013, 2:58 AM CDT for Brazos County, Grimes County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2013, 2:58 AM CDT (07:58 UTC)
- Expired
- Oct 13, 2013, 3:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazos County, TX, Grimes County, TX
The radar
The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 11:52 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 12, 11:52 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1152 PM CDT SAT OCT 12 2013 .AVIATION... STARTING TO SEE SOME PATCHY MVFR CIGS DEVELOP. BELIEVE WE'LL START SEEING INCREASING RAIN COVERAGE LATE TONIGHT STARTING FROM W/NW AS APPROACHING S/W FROM SW INTERACTS WITH DEEP MOISTURE & BOUNDARIES ALREADY IN PLACE. AFTER WE SEE SOME HEATING AFTER SUNRISE...COVERAGE WILL FURTHER EXPAND INLAND. EXPECT MAINLY MVFR CONDITIONS IN/NEAR PRECIP - THOUGH AS WE SAW TODAY - LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ESP WHERE BOUNDARIES END UP SERVING AS A TRAINING FOCUS. DECREASING PRECIP FROM N TO S AFTER 00Z MONDAY. 47 && .PREV DISCUSSION... /ISSUED 915 PM CDT SAT OCT 12 2013/ THE BULK OF THE CONVECTION OVER SOUTHWESTERN LA NOW FOCUSING ALONG WHAT COULD BE A MID-LEVEL (NEAR 850 MB) BOUNDARY PER KLCH RAOBS. NOT OUT OF THE WOODS YET AS A SHORTWAVE MOVING QUICKLY OUT OF NORTHERN MEXICO...OVERTOP CENTRAL TX SURFACE TROUGHING...WILL LIKELY RE-FIRE ACTIVITY OVER CENTRAL TX/(SOUTH)WESTERN CWA EARLY SUNDAY MORNING. NO OBVIOUS SKILL IN DETERMINING THE ACTUAL LOCALE /TIMING OF THE NEXT ROUND...BUT WITH THIS APPROACHING SHORTWAVE ENTERING A FAIRLY NON-WORKED AIR MASS OVER THE WEST- SOUTHWEST/COASTAL FA BETWEEN 09Z AND 15Z IS WHERE THE HIGHER POPS WILL BEGIN. AMPLE LL CONVERGENCE OVER CENTRAL TEXAS PER THE SOUTHERN MOVEMENT OF THE SYNOPTIC BOUNDARY TONIGHT WILL ALSO POINT TO HIGHER SUNDAY MORNING NORTH(EAST)ERN COUNTY POPS. THINKING IS THAT MORE-SOUTHERN BASED SCATTERED CONVECTION WILL FORM INTO A MORE ORGANIZED EAST-WEST (QUASI)LINEAR SYSTEM THAT WILL PROPAGATE NORTH TO EAST WITH BOTH THE NE-EXITING SHORTWAVE AND INTERIOR WARMING INTO THE LOW-MID 80S. OF COURSE...NUMEROUS RESIDUAL BOUNDARIES WITHIN THIS 2 INCH PWAT AIR (NEAR 2 STD DEV FOR MID- OCTOBER STANDARDS) WILL PROVIDE THE FOCUS FOR THE RANDOM FORMATION OF CELL RE-DEVELOPMENT. ALL AND ALL ..A CONTINUED WET/STORMY SUNDAY. IF YOU HAVE TO BE OUT IN IT... BE SAFE! 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 85 70 87 70 / 70 70 50 30 20 HOUSTON (IAH) 73 86 71 87 71 / 60 60 30 20 20 GALVESTON (GLS) 78 85 77 86 78 / 40 50 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 12, 4:36 AM CDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 436 AM CDT SAT OCT 12 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-130945- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 436 AM CDT SAT OCT 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 13, 2:50 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 250 AM CDT SUN OCT 13 2013 TXZ196-198-130830- BRAZOS-GRIMES- 250 AM CDT SUN OCT 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BRAZOS AND GRIMES COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLEGE STATION...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...BRYAN...BEDIAS...WIXON VALLEY...KYLE FIELD... IOLA...ROANS PRAIRIE...AND CARLOS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. TURN AROUND AND DON/T DROWN! DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3054 9635 3074 9636 3081 9593 3051 9592 TIME...MOT...LOC 0748Z 266DEG 15KT 3064 9626 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:28 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity, Walker | 2 hr |
| Oct 13, 1:45 AM CDT | Areal Flood Advisory | HGX | Brazos, Madison | 2 hr |
| Oct 13, 2:41 AM CDT | Flash Flood Warning | HGX | Madison | 2 hr |
| Oct 13, 2:50 AM CDT | Special Weather Statement | HGX | Brazos, Grimes | 40 min |
| Oct 13, 3:24 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes | 111 min |
| Oct 13, 4:45 AM CDT | Flash Flood Warning | HGX | Madison | 2 hr |
| Oct 13, 5:27 AM CDT | Areal Flood Advisory | HGX | Austin, Harris, Waller, Washington | 2 hr |
| Oct 13, 5:55 AM CDT | Flash Flood Warning | HGX | Waller | 3 hr |
| Oct 13, 6:22 AM CDT | Special Weather Statement | HGX | Austin, Waller | 38 min |
| Oct 13, 6:33 AM CDT | Flash Flood Warning | HGX | Austin, Waller | 117 min |
| Oct 13, 7:43 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Montgomery, Washington | 62 min |
| Oct 13, 8:33 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller | 3 hr |
| Oct 13, 9:40 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Jackson, Waller, Wharton | 3 hr |
| Oct 13, 10:11 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 3 more | 9 hr |
| Oct 13, 11:23 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Wharton | 3 hr |
| Oct 13, 1:45 PM CDT | Areal Flood Advisory | HGX | Brazoria, Jackson, Matagorda, Wharton | 2 hr |
| Oct 13, 2:56 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.